Macrolipasemia secondary to colon cancer chemotherapy: a case report


SARAÇOĞLU H. , BAŞKOL G. , BAŞKOL M.

BIOCHEMIA MEDICA, vol.31, no.3, 2021 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 3
  • Publication Date: 2021
  • Doi Number: 10.11613/bm.2021.030801
  • Title of Journal : BIOCHEMIA MEDICA
  • Keywords: macrolipasemia, chemotherapy, oxaliplatin, capecitabine, pancreatitis, SIMULTANEOUS MACROAMYLASEMIA, PANCREATITIS, LIPASE, PHARMACOKINETICS, OXALIPLATIN, PATIENT

Abstract

We reported macrolipasemia in a colon cancer patient during the chemotherapy period without any evidence of pancreatitis. A 52-year-old man formerly treated for papillary thyroid carcinoma had elevated a carcinoembryonic antigen (CEA) concentration in the latest control and was diagnosed with colon cancer. Xelox chemotherapy (oxaliplatin and capecitabine) protocol was planned for six months. Interestingly, the lipase activities gradually increased from 30 U/L to 434 U/L, and exceeded three times the upper limit of the reference range (13-60 U/L). There were no symptoms of pancreatitis, and the abdominal computed tomography (CT) scan was also normal. Polyethylene glycol (PEG) recovery % values of serum samples gradually decreased and were 27% in the recent sample before the end of chemotherapy. Interestingly, the serum lipase activity fell a month after chemotherapy, and PEG recovery % increased (39%). We considered the following possibilities: (1) macrolipasemia due to chemotherapy drugs, (2) macrolipasemia due to antibodies against chemotherapy drugs.